Medical questions & health advice by board certified doctors
"I took 7 cephalexin. Can I have complications?"
It was a bad idea and it says 500 mg. I weigh 95 pounds will I be okay
Thank you for your question. I strongly recommend that you speak with your prescribing physician or primary care doctor to learn more about safe use of medications. As you likely know, cephalexin (also called Keflex) is an antibiotic that is commonly used to treat certain types of skin infections. For an adult, the general dosing range is 250mg to 1,000mg every six hours, for a maximum daily dose of 4gm. Based on your question, it sounds like you have taken 3.5gm worth of the medication, although the timing of the doses is not clear. There are many potential side effects of cephalexin, the most concerning of which are serious allergic reactions. These would involve hives, itching, shortness of breath, and low blood pressure in the most severe circumstances. Other side effects include dizziness, headache, confusion, fatigue, abdominal pain, nausea, vomiting, liver function abnormalities, and potential kidney damage. Finally, cephalexin may interact with other medications (most notably the blood thinner coumadin), and therefore should be used with caution if you are taking certain medications. I would strongly recommend that you only take your medications as directed by a physician. Please meet with your primary care or prescribing physician to discuss this medication, especially as further evaluation may be required if you have new symptoms.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.